Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

JorjWw

Discontinuating Lymecycline due to facial rash and itching - possible dermatitis?

Recommended Posts

A couple of weeks ago I came to the end of my tether with my skin. I had several cystic spots on my chin and closed comedones on my cheeks. Covering them up with makeup made them look way worse, and leaving the house gave me horrendous anxiety. I live with friends who have great skin yet always complain about their ‘spots,’ of which there are usually literally like 1/2. This made me stress about my skin all the more, leading me to break down one day and visit my uni doctors. I had worked myself up over it so much, that the second the doctor spoke to me I burst out crying explaining how I had ‘tried everything,’ and nothing was working. Admittedly so, I believe I was being very dramatic at this point, after building myself up so much. Infact I hadn’t tried benzoyl peroxide or salyactic acid enough to see the full results. I’m really annoyed with myself for freaking out so much. I’ll explain why—

The doctor prescribed me with 8 weeks of Lymecycline antibiotics and Differin 0.3%. After using the prescription as instructed for four days I noticed all of the cystic spots on my chin had reduced tremendously. I only applied the Differin to my chin area, as I have a lot of nights out this week and was worried purge all over if I put it all over my face (I figured I could deal with an grim outbreak on my chin and clubs are dark anyway) however, my whole face began to dry out and become painful to move, which I was aware of as a side effect of the Lymecycline. 

I applied a little bit of cetaphil moisturiser overnight one night to help with the dryness, and when i woke up I was in shock. Tiny little blisters are covering my entire face. They itch like HELL and there are cracked, dry patches accompaning them. I discontinued the antibiotics, worried that I have now developed an allergic reaction or dermatitis. 

Two days after discontinuing: the rash is still there, and now pink raised bumps appearing under my eyes, along with spots on my chest and back which I haven’t had in a long time. 

I’m worried that this has completely worsened my case. I will wait another day or two to see if the rash clears up, but now I feel like I’ve set a new load of skin problems onto myself by using such strong treatments. 

Apologies for the lengthy post. Need somewhere to vent out. Any advice would be much appreciated ☹️☹️

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×